Skip to main content

User Reviews for Bactrim DS to treat Kidney Infections

Bactrim DS has an average rating of 3.8 out of 10 from a total of 10 ratings for the treatment of Kidney Infections. 20% of reviewers reported a positive effect, while 50% reported a negative effect.

Bactrim DS Rating Summary

3.8/10 average rating

10 ratings from 11 user reviews.

Compare all 64 medications used in the treatment of Kidney Infections.

10
10%
9
10%
8
0%
7
0%
6
0%
5
10%
4
20%
3
0%
2
10%
1
40%

Reviews for Bactrim DS

Carly November 10, 2020

“If you are someone with any sort of stomach sensitivities, food sensitivities, IBS, etc. I strongly recommend you DO NOT use this antibiotic. I am someone with a very sensitive digestive system and am prone to stomach bugs. I had a really bad UTI that led to kidney infection. My first course of antibiotics were gentle, but the infection returned after finishing the course. My doctor recommended Bactrim to get the infection off completely. I suppose it worked, because my urine sample came back normal. However, I could not finish the course because of extreme side effects. Complete loss of appetite, constant vomiting, diarrhea, chills, shaking, panic attacks, the works. I will never take this antibiotic again. Now almost a week later, I still can hardly eat and have constant abdominal pain.”

2 / 10
Was this helpful?YesNo
Gilly August 25, 2019

“(18 yr/o female) I was prescribed this medication after winding up at the emergency room with extreme pain in my right side. After further investigation it turned out to be a kidney cyst that had become severely infected and was getting bled into. I was more than willing to start the medication. I had currently been at Mayo Clinic getting tests done for severe stomach nausea and pain. Yet on the third day of this antibiotic I was miserable. I figured it was my previous stomach issues yet it got worse and worse. I spent day 3 by the toilet thinking I was going to be sick with a low fever. After that I lost my appetite completely, and had this awful twisting spasm start in my upper gut. This spiralled into severe depression, anxiety and not being able to sleep at night. It has kicked my cyst (hopefully) but I am on day 7 after being prescribed for 14 days and I don't know how much more I can take. Good luck to anyone who can brave this medicine.”

4 / 10
Was this helpful?YesNo
Belen · Taken for less than 1 month October 29, 2020

“I was diagnosed with kidney infections on Monday night. They gave me the Bactrim and sent me on my way home and I got the prescription the next day. Tuesday I spent the day throwing everything up. I couldn’t hold my water down. Wednesday I slept all day and spent my time running back and forth to the bathroom for a shower when I got chills or sweats. I was throwing up even what I didn’t have in my stomach. Thursday I’m starving but the look of food disgusts me. 10 days prescribed I’m on day three of treatment I don’t know how long I’ll last. Also I have these extreme pain in my calf muscles for some weird reason and they don’t go away.”

4 / 10
Was this helpful?YesNo
Ugh · Taken for less than 1 month May 31, 2020

“Day two second dose put me out all day. Migraine pulsating throbbing headache was so bad. Threw up twice which caused me to fall down from the immense pain in my head. It was amplified by vomiting. I'm afraid to take another pill as it just calmed down after 10 hours of torture.”

1 / 10
Was this helpful?YesNo
Raj_1 January 2, 2018

“I always get digestive issues (severe nausea, diarrhea, gas, upset stomach) from antibiotics. I hadn't taken Bactrim before. For me the side effects have been very minimal. I eat a serving of carbs about 10 minutes before taking it (bread or pasta or a banana) and then drink a large glass of water with it, and have made sure to drink a lot of water generally. I'm also taking a probiotic midday. The side effects I've had are being more tired than usual, low appetite and a bit of a dull headache for a couple days. After the initial dose I had intense nausea but I had not eaten. I have one day remaining of the 7 days course. After one day on Bactrim my infection symptoms went away. I'll need a follow-up but so far, yay Bactrim!!”

9 / 10
Was this helpful?YesNo
nick1975 October 31, 2015

“I started taking Bactrim 2 days ago for bladder infection and it is terrible because I feel like I have the flu... body aches, headache, nausea. ..I just called the doctor to tell her I'm not taking any more.. the bladder infection is nothing compared to the way this med made me feel!!! It seems like it has been cut with some sort if poison before it gets to the US!!! I just hope I regain strength bc I feel so weak from the pain my body has been through!!!”

1 / 10
Was this helpful?YesNo
Martha1992 August 30, 2017

“The first two days were fine... I was diagnosed with a kidney infection and it seemed to work pretty well, despite a little nausea... Day 3 is when all hell broke loose. I started a new job and was running errands. I had left the house, took my medicine, grabbed a water bottle but didn't have time to eat what a mistake. 2 hours after taking Bactrim my head felt like it was going to implode. While I was driving on interstate 95 through northern VA I had a quick onset of nausea. There was no where for me to pull off. I ended up vomiting all over myself. By all over myself I mean all over myself and my car. It continued and has now been 24 hours. Went to ER for severe dehydration and am now spending the night at the hospital. Yay!”

Was this helpful?YesNo

Frequently asked questions

Kidney/uti · Taken for less than 1 month September 18, 2021

“Its worked great for me every time I have used it. But this time I was foolish and tried curing my TUI with apple cider vinegar, I should have known better, the infection went to my kidney and then started to go into my respiratory. I have no side effects and one hour into my first dose my chills are going away.”

10 / 10
Was this helpful?YesNo
Ladywest October 25, 2015

“Extreme headaches, stomach issues. Bathroom issues also”

5 / 10
Was this helpful?YesNo
Anonymous · Taken for less than 1 month January 26, 2018

“First time I took it I got a fever, chills and body aches. I called my doctor and requested a different antibiotic. Will never take Bactrim again!”

1 / 10
Was this helpful?YesNo
horsecrazy · Taken for less than 1 month October 10, 2018

“making me sick to my stomach, which is causing me to miss classes”

1 / 10
Was this helpful?YesNo

This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge and judgement of healthcare professionals.

Learn more about Kidney Infections

Symptoms and treatments

Drugs.com Health Center